Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 162, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Aug 6, 2021, 1:20 AM EDT. It took effect at Aug 6, 2021, 4:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2021, 1:20 AM EDT (05:20 UTC)
- In effect from
- Aug 6, 2021, 4:00 PM EDT
- Expired
- Aug 7, 2021, 12:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
131 WHUS71 KLWX 060520 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 120 AM EDT Fri Aug 6 2021 ANZ532-533-541-061330- /O.NEW.KLWX.SC.Y.0162.210806T2000Z-210807T0400Z/ Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Choptank River to Cambridge MD and the Little Choptank River- 120 AM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD, and Choptank River to Cambridge MD and the Little Choptank River. * WHEN...From 4 PM this afternoon to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531-539-540-061330- /O.NEW.KLWX.SC.Y.0162.210806T2300Z-210807T0400Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chester River to Queenstown MD-Eastern Bay- 120 AM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Pooles Island to Sandy Point MD, Chester River to Queenstown MD and Eastern Bay. * WHEN...From 7 PM this evening to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DHOF
4 follow-up statements
541 WHUS71 KLWX 061311 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 911 AM EDT Fri Aug 6 2021 ANZ532-533-541-062115- /O.CON.KLWX.SC.Y.0162.210806T2000Z-210807T0400Z/ Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Choptank River to Cambridge MD and the Little Choptank River- 911 AM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD, and Choptank River to Cambridge MD and the Little Choptank River. * WHEN...From 4 PM this afternoon to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531-539-540-062115- /O.CON.KLWX.SC.Y.0162.210806T2300Z-210807T0400Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chester River to Queenstown MD-Eastern Bay- 911 AM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chester River to Queenstown MD, Eastern Bay and Chesapeake Bay from Pooles Island to Sandy Point MD. * WHEN...From 7 PM this evening to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CJL
037 WHUS71 KLWX 061608 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1208 PM EDT Fri Aug 6 2021 ANZ530-538-070015- /O.EXA.KLWX.SC.Y.0162.210806T2300Z-210807T0400Z/ Chesapeake Bay north of Pooles Island MD- Patapsco River including Baltimore Harbor- 1208 PM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay north of Pooles Island MD and Patapsco River including Baltimore Harbor. * WHEN...From 7 PM this evening to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ532-533-541-070015- /O.CON.KLWX.SC.Y.0162.210806T2000Z-210807T0400Z/ Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Choptank River to Cambridge MD and the Little Choptank River- 1208 PM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD, and Choptank River to Cambridge MD and the Little Choptank River. * WHEN...From 4 PM this afternoon to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531-539-540-070015- /O.CON.KLWX.SC.Y.0162.210806T2300Z-210807T0400Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chester River to Queenstown MD-Eastern Bay- 1208 PM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... * WHAT...South winds around 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chester River to Queenstown MD, Chesapeake Bay from Pooles Island to Sandy Point MD and Eastern Bay. * WHEN...From 7 PM this evening to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CJL
448 WHUS71 KLWX 062355 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 755 PM EDT Fri Aug 6 2021 ANZ532-533-541-070400- /O.CON.KLWX.SC.Y.0162.000000T0000Z-210807T0400Z/ Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Choptank River to Cambridge MD and the Little Choptank River- 755 PM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from Sandy Point MD to Drum Point MD, and Choptank River to Cambridge MD and the Little Choptank River. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-531-538>540-070400- /O.CON.KLWX.SC.Y.0162.000000T0000Z-210807T0400Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- 755 PM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay north of Sandy Point MD, Chester River to Queenstown MD, Patapsco River including Baltimore Harbor, and Eastern Bay. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
882 WHUS71 KLWX 070348 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1148 PM EDT Fri Aug 6 2021 ANZ532-533-541-070500- /O.EXP.KLWX.SC.Y.0162.000000T0000Z-210807T0400Z/ Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Choptank River to Cambridge MD and the Little Choptank River- 1148 PM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... Winds have diminished. $$ ANZ530-531-538>540-070500- /O.EXP.KLWX.SC.Y.0162.000000T0000Z-210807T0400Z/ Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- 1148 PM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... Winds have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Aug 5, 9:23 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 5, 9:23 PM EDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 923 PM EDT Thu Aug 5 2021 .SYNOPSIS... High pressure will remain over the St. Lawrence Valley to the Ohio Valley through the end of the week. Meanwhile, a series of low pressure systems will track along a stationary front located east of the Mid Atlantic coast. High pressure will shift into the Atlantic Ocean this weekend and remain there through early next week. && .NEAR TERM /TONIGHT/... Weak high pressure will preside over the region tonight with light to calm winds and mainly clear skies. Earlier showers and isolated thunderstorm activity has waned with the loss of daytime heating. Patchy fog will be possible overnight west of the Blue Ridge Mountains, primarily near areas that received rainfall. Temperatures tonight should radiate nicely with skies clearing and winds on the calm side. Temperatures by daybreak will range from the upper 50s over the Alleghenies to the low to middle 60s much elsewhere, while the city centers hover around 70. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Shortwave ridging is expected to bring dry and hot weather on Friday. Temperatures likely break 90 for many areas. Dew points only rise into the upper 50s to low 60s though, so heat indices won't be much different. So, should just be a warmer than average, but dry, summer day. With the stalled frontal boundary still well to our southeast, and an approaching upper trough from the west, surface low pressure will develop along the coast and slide by to our south through Saturday. This will result in increased cloud cover starting Friday night and continuing into Saturday. Rain chances increase throughout the day Saturday, but am maintaining only chance POPs as the core of precipitation should pass by to our south. A few thunderstorms can't be ruled out, but the threat for severe weather appears low since much of the region will be on the relatively stable side of low pressure tracking to the east. A marginal flood threat could develop near southern Maryland if some of the wetter guidance were to come to fruition. Lots of uncertainty there though, as the GFS came way down from its 00z solution in the 06z and 12z runs consecutively. Then the ECMWF has trended significantly further west in the 12z run. So, likely we will meet somewhere in the middle here. Have brought southern Maryland into the half inch bin in terms of QPF for the event for now, and will re-evaluate as new guidance comes in. At any rate, precipitation comes to an end Saturday evening and skies will gradually clear out, with lows in the mid 60s expected. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Shortwave begins to depart off the coast by Sunday morning with ridging building in behind. This will result in none to low end PoPs for the end of the weekend into early next week. Ridging across the Great Plains and troughing to the NW and over the Great Lakes and areas further east will play an important role in our potential impacts for the early part of the work week. Temperatures and dew points will increase through the period, this will lead to the potential for Heat Advisories across portions of the area Tuesday and Wednesday. With this type of pattern and being so far out, it is important to remember the impacts of terrain circulation and bay breeze interactions which may pose a threat for us during this period in the form of thunderstorms and localized heavy rainfall. Will continue to monitor any pattern changes for the time frame. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... VFR conditions expected to prevail over the terminals tonight as weak high pressure sits atop the region. As a result, light to calm winds and dry conditions are forecast. Patchy morning fog is possible around MRB/CHO. VFR conditions expected Friday with a ridge of high pressure overhead and light southerly winds at less than 10 knots. Cloud cover and rain chances will increase by Saturday, but uncertainty remains in how low clouds get or how widespread any shower or thunderstorm activity becomes. With high pressure overhead, expect VFR conditions on Sunday and Monday. && .MARINE... Weak high pressure will reside over the region tonight through Friday with light southerly breezes and sub SCA conditions prevailing over the waters. Low pressure will track southeast of our waters Saturday into Saturday night, bringing some precipitation to the area as winds turn out of the southeast and remain below SCA thresholds. With a departing low pressure to the NE and high pressure building in from the west, gradient may become tighter thus increasing winds near the surface. As a result, SCA's are possible Sunday into Monday. && .TIDES/COASTAL FLOODING... Anomalies are running a touch high this evening in a light southerly flow regime. As a result, our Annapolis and Southwest D.C. will flirt with Action stage during the overnight high tide cycle. With the expectation for winds to slacken tonight as high pressure takes control, anomalies should level off enough to stave off any tidal flooding concerns. Will continue to monitor this potential threat overnight. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...BKF/CJL NEAR TERM...BKF/CJL SHORT TERM...CJL LONG TERM...ADM AVIATION...BKF/CJL/ADM MARINE...BKF/CJL/ADM TIDES/COASTAL FLOODING...BKF
Hazardous weather outlook, Aug 5, 7:40 PM EDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 740 PM EDT Thu Aug 5 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-062345- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 740 PM EDT Thu Aug 5 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heat index values of 100 to 105 are possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-062345- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 740 PM EDT Thu Aug 5 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heat index values of 100 to 105 are possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-062345- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 740 PM EDT Thu Aug 5 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:32 AM EDT | Coastal Flood Advisory | LWX | Anne Arundel | 2 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.